Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 48, Issue 2, Fall 2002  pp. 255-272.

Sequences in non-commutative $L^p$-spaces

Authors N. Randrianantoanina
Author institution: Department of Mathematics and Statistics, Miami University, Oxford, Ohio 45056, USA

Summary:  Let $\cal M$ be a semi-finite von Neumann algebra equipped with a faithful, normal, semi-finite trace $\tau$. We introduce the notion of equi-integrability in non-commutative spaces and show that if a rearrangement invariant quasi-Banach function space $E$ on the positive semi-axis is $\alpha$-convex with constant $1$ and satisfies a non-trivial lower $q$-estimate with constant $1$, then the corresponding non-commutative space of measurable operators $E({\cal M}, \tau)$ has the following property: every bounded sequence in $E({\cal M}, \tau)$ has a subsequence that splits into an $E$-equi-integrable sequence and a sequence with pairwise disjoint projection supports. This result extends the well known Kadec-Pe\l czy\'nski subsequence splitting lemma for Banach lattices to non-commutative spaces. As applications, we prove that for $1\leq p <\infty$, every subspace of $L^p(\cal M, \tau)$ either contains almost isometric copies of $\ell^p$ or is strongly embedded in $L^p(\cal M, \tau)$.

Contents    Full-Text PDF